MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PRSTHSS, HIP,SMI-CNSTRIND, UNCMNTD, MTL/PLYMR, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PRSTHSS, HIP,SMI-CNSTRIND, UNCMNTD, MTL/PLYMR, POROUS
Model Number 71337650
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the outer cup was implanted and the liner cannot be locked.Another cup and liner were used to complete the surgery.Two hours of delay reported.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices have signs of damage from implantation and the attempted liner insertion and extraction.The devices were manufactured in 2018 and 2019.A dimensional inspection was performed and found the liners to be within specification and the shell to be out of specification, which confirmed the stated failure mode.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The potential probable cause of the reported event is likely a manufacturing process error.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 50MM
Common Device Name
PRSTHSS, HIP,SMI-CNSTRIND, UNCMNTD, MTL/PLYMR, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9372686
Report Number1020279-2019-04151
Device Sequence Number11407682
Product Code MBL
UDI-Device Identifier03596010598486
UDI-Public03596010598486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337650
Device Catalogue Number71337650
Device Lot Number18MM06587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer02/06/2020
02/06/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/11/2020
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1